I'm trying to get off oxycontin, which I take for a cns pain disorder. So far, i've experienced 5 day of hell, filled with night sweats, nightmares, hallucinations, rashes, allergy symptoms, anxiety attacks, insomnia, etc...I feel better now, but am still experiencing severe mood swings and depression. I am not a depressed person, and it honestly feels like somebody is in my head screwing with my emotions. I'm not feeling the right things in the right situations, it's really strange. I'm aware that oxycontin is a narcotic, and that withdrawl is bound to happen, but I want to make sure that it was normal for it to be this severe, and also want to ask if anybody here knows when I will feel somewhat normal again, and if there is anything I can take thats non narcotic to help the situation. Thanks.
It truly depends on how much you have been taking and for how long. You are right, withdrawls are sucky, but if you can go it without the narcotic onbaoard then that is excellent. I would suggest that you contact your physician who originally prescribed this medication for assitance (non-narcotic) with getting off the drug. Good luck!!
You need to WEAN yourself and have a doctor assist with this - DO NOT QUIT OXYCONTIN COLD TURKEY!!!!!! It sounds like you did b/c you said you went thru 5 days of hell - There is comfortable ways you can wean urself - talk with your doctor who can best help you!
i have quit heroin quite a few times now, four years ago i finally did it for good. it sounds almost exactly like trying to quit that cold turkey except you're not vomiting/dry retching 24-7 and you are actually getting to sleep at some point, but you are certainly experiencing the bulk of it, and as stated above, it is better to wean yourself off it as much as possible.....however you can still expect your emotions to feel uncontrollable for some weeks, and you will still experience some degree of physical withdrawal symptoms such as the night sweats etc for a few days to a week or more....theres no escaping it when coming off an opiate. sorry
after the initial withdrawl there is a period of post acute withdrawl which can up to six months, six months is much more of a chanlange than say...ten years because your brain and body have to adjust to not being high all the time. What ever you don't try to replace it with any other substance like alcohol or benzos because the seed of the addictive personality and your entire brain chemistry towards substances has changed and you are now prone to addiction forever. Stay strong broher